MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1422140-J
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.Approximately one (1) year post initial procedure, the patient presented with an enlarged common iliac artery (unknown diameter) but no visible endoleak.The physician plans to re-intervene, and patient is reportedly in stable condition.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the right iliac artery sac growth of 5.2mm is confirmed.The clinical assessment determined that there was evidence to reasonably suggest cranial migration of the right limb of 14mm occurred that was not included in the event as reported.The cranial migration was discovered during a review of the ct scan.This is moderately consistent with the reported adverse event/incident.The most likely causation for these events was user related due to the off-label right common iliac artery; 30.9mm (should be 8-25mm).The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: medical device problem: remove code 3190.H6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.Approximately one (1) year post initial procedure, the patient presented with an enlarged common iliac artery (unknown diameter) but no visible endoleak.The physician plans to re-intervene.Patient's current condition is unknown.Additional information: the physician elected to implant two (2) ovation ix iliac limbs to successfully resolve this event and the patient was reported as doing well.Additionally, during an internal clinical evaluation of a computed tomography (ct) scan, there was evidence to reasonably suggest cranial 14mm migration of the right limb occurred that was not included in the event as reported.The cranial migration was approximately seven (7) months post implant.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the right iliac artery sac growth of 5.2mm and additional endovascular procedure (completed on (b)(6) 2022) are confirmed.The clinical assessment determined that there was evidence to reasonably suggest cranial migration of the right limb of 14mm occurred that was not included in the event as reported.The cranial migration was discovered during a review of the ct scan dated (b)(6) 2022.This is moderately consistent with the reported adverse event/incident.The most likely causation for the event was user related due to the off-label right common iliac artery measuring at 30.9mm (ifu requirement is 8-25mm).The final patient status was reported as discharged home on the first post operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key14047801
Report Number3008011247-2022-00031
Device Sequence Number20049941
Product Code MIH
UDI-Device Identifier00850007370343
UDI-Public(01)00850007370343(17)240318(10)FS03172110
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model NumberTV-IL1422140-J
Device Lot NumberFS031721-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/31/2022
08/03/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date06/09/2022
08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, SN (B)(6); OVATION IX ILIAC LIMB, SN (B)(6); OVATION PRIME FILL POLYMER, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexMale